Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 51, NWS Sioux Falls, SD

May 29, 2000Dakota County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 29, 2000, 11:55 PM CDT for Dakota County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2000, 11:55 PM CDT (04:55 UTC)
Expired
May 30, 2000, 12:45 AM CDT
In force
50 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Dakota County, NE

The radar

The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 9:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1110 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
2786 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WUUS53 KFSD 300455
SVRFSD
NEC043-300545-

BULLETIN - IMMEDIATE BROADCAST REQUESTTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1155 PM CDT MON MAY 29 2000

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN NORTHEAST NEBRASKA

* UNTIL 1245 AM CDT

* AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 24 MILES NORTHWEST OF EMERSON TO
  8 MILES SOUTHWEST OF EMERSON...OR FROM 20 MILES WEST OF PONCA TO 20
  MILES NORTH OF BEEMER...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EMERSON AROUND 1205 AM CDT
  HUBBARD AROUND 1220 AM CDT
  HOMER...JACKSON AROUND 1225 AM CDT
  DAKOTA CITY AROUND 1235 AM CDT
  SOUTH SIOUX CITY AROUND 1240 AM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SIOUX FALLS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:15 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 29, 9:15 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT MON MAY 29 2000

FM LATEST DATA APPEARS MAIN THREAT OF ANY SVR WILL BE IN SRN CWA
TNGT FM MO RVR AREA TO NWRN IA TO PSBLY MN BORDER AREA...AS MAIN
BOUNDARY AND MOISTURE CONVERGENCE APPEARS TO BE IN THAT AREA. SO
WILL UPDATE TO TAKE OUT SVR NRN CWA BUT LV IN FOR SRN CWA. WILL
ALSO CUT BACK SOME ON POPS IN NRN CWA...BUT PRECIP STILL SHUD DVLP
WITH NEXT WAVE DVLPG TOWARDS WRN SD ATTM. NNELY WINDS SHOULD KICK
UP TO 15 TO 25 MPH IN NWRN CWA BHD WAVE.

.FSD...NONE
RYRHOLM

In the hours before

Special weather statement, May 29, 9:15 PM CDT, 2 hours 40 minutes before
SDZ050-063-064-300315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT MON MAY 29 2000

...SEVERE THUNDERSTORM WATCH CANCELLED...

SEVERE THUNDERSTORM WATCH 309 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN SOUTH DAKOTA...

GREGORY...CHARLES MIX...AND DOUGLAS.

THE RISK OF SEVERE WEATHER HAS DIMINISHED FOR THESE COUNTIES.

BR

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:32 PM CDTSevere Thunderstorm WarningFSDDixon43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.